# SDR AALA202001159016

- Difficulty date: January 14, 2020
- Submitted: February 14, 2020
- Operation: Air carrier
- Aircraft: N289AY
- Make and model: Airbus A330-243
- Aircraft serial: 1455
- Aircraft time: 24,265 hours, 3,966 cycles
- Engine: Rroyce RB211TRENT77
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Seal
- Condition: Leaking
- Location: Nr 1 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

AIRCRAFT WAS GROUNDED: CLT-SJU, AIR RETURNING TO CLT ACCOUNT SMOKE/ CHEMICAL ODOR IN COCKPIT. FLIGHT DID DECLARE EMERGENCY. ACCOMPLISHED J/C 33L00021001 DETERMINED SOURCE OF ODOR TO BE NO.1 ENGINE STREAKING BEHIND FAN BLADES ON LPC INLET VANES. ACCOMPLISHED EA 302151B, NO ODOR PRESENT.
